Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS Jacksonville, FL

March 30, 2018

NWS Jacksonville, FL issued this small craft advisory at Mar 30, 2018, 3:38 AM EDT. It took effect at Mar 31, 2018, 6:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2018, 3:38 AM EDT (07:38 UTC)
In effect from
Mar 31, 2018, 6:00 AM EDT
Expired
Mar 31, 2018, 2:31 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

918 
WHUS72 KJAX 300738
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
338 AM EDT Fri Mar 30 2018


AMZ470-472-474-302000-
/O.CAN.KJAX.SC.Y.0020.000000T0000Z-180330T1000Z/
/O.NEW.KJAX.SC.Y.0021.180331T0800Z-180331T2000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
338 AM EDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT
SATURDAY...

The National Weather Service in Jacksonville has issued a Small
Craft Advisory, which is in effect from 4 AM to 4 PM EDT
Saturday. 

* WINDS...South 15 to 20 knots will become north northeast around
  20 knots late tonight and Saturday. 

* SEAS...Seas 4 to 6 feet today will build to 5 to 7 feet late
  tonight and Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
3 follow-up statements
519 
WHUS72 KJAX 301856
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
256 PM EDT Fri Mar 30 2018

AMZ450-452-454-310900-
/O.EXB.KJAX.SC.Y.0021.180331T0800Z-180331T1800Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
256 PM EDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT SATURDAY...

The National Weather Service in Jacksonville has issued a Small
Craft Advisory, which is in effect from 4 AM to 2 PM EDT Saturday.

* WINDS...Becoming North and increasing to 20 knots late tonight.
  Northeast 20 to 25 knots Saturday Morning. Decreasing in the
  afternoon.

* SEAS...Building to 5 to 7 feet with occasional seas to 9 feet.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ470-472-474-310900-
/O.EXT.KJAX.SC.Y.0021.180331T0800Z-180331T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
256 PM EDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 5 PM EDT
SATURDAY...

* WINDS...Becoming North and increasing to 20 to 25 knots late
  tonight. Northeast 20 to 25 knots Saturday. Decreasing late in 
  the afternoon.

* SEAS...Building to 5 to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
550 
WHUS72 KJAX 310726
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
326 AM EDT Sat Mar 31 2018

AMZ470-472-474-312100-
/O.EXT.KJAX.SC.Y.0021.180331T1000Z-180331T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
326 AM EDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS 
AFTERNOON...

* WINDS...Northeast 20 to 25 knots.

* SEAS...Building to 5 to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

AMZ450-452-454-311800-
/O.EXT.KJAX.SC.Y.0021.180331T1000Z-180331T1800Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
326 AM EDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS 
AFTERNOON...

* WINDS...Northeast 20 to 25 knots. 

* SEAS...Building to 4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

JDS
275 
WHUS72 KJAX 311831
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
231 PM EDT Sat Mar 31 2018


AMZ470-472-474-311945-
/O.CAN.KJAX.SC.Y.0021.000000T0000Z-180331T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
231 PM EDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Small Craft Advisory. Winds and seas are forecast to continue
slowly subsiding through the late afternoon and evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 8:41 PM EDT, 6 hours 57 minutes earlier.

Area forecast discussion, Mar 29, 8:41 PM EDT, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
841 PM EDT Thu Mar 29 2018

.UPDATE...Mild conditions expected tonight as south winds stay in
the 5-10 mph range with increasing cloud cover. Tonights low
temperatures will be in the lower 60s. Models show pre-frontal
band of showers moving into interior parts of se Ga by early
morning. Showers with isolated thunderstorms will move se across
the area on Friday.

&&

.AVIATION...VFR conditions tonight with increasing clouds.
Showers will spread across the area Friday afternoon with a slight
chance of thunderstorms. MVFR conditions possible after 16z.

&&

.MARINE...Winds and seas have dropped below advisory conditions
near shore. Will continue advisory offshore overnight where
winds/seas will stay elevated longer. SW winds will shift to the
WNW late Friday as a cold front pushes across the waters bringing
showers and thunderstorms.

Rip Currents: Low to moderate risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  73  50  73 /  50  80   0   0
SSI  62  72  56  67 /   0  70  10   0
JAX  63  77  55  73 /   0  80  10   0
SGJ  64  78  57  72 /   0  80  30  10
GNV  61  77  54  76 /   0  80  20  10
OCF  61  80  56  78 /   0  80  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 6 AM EDT Friday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

Zibura/Nelson/McGinnis

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.